Illinois, 2019

Heat in Illinois, July 10, 2019

July 10, 2019 · NWS PAH · 19 events in 19 counties and zones

Heat indices peaked between 105 and 110 degrees during the afternoon hours. A combination of temperatures in the mid 90's and dew points in the mid 70's produced these hazardous heat indices.

Where it happened

Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Heat indices peaked between 105 and 110 degrees during the afternoon hours. A combination of temperatures in the mid 90's and dew points in the mid 70's produced these hazardous heat indices. A southwest wind flow of hot and humid air ahead of a cold front was responsible for this first potentially dangerous heat event of the season.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 10, 1:51 AM CST, 9 hours 9 minutes earlier.

Area forecast discussion, Jul 10, 1:51 AM CST, 9 hours 9 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
251 AM CDT Wed Jul 10 2019

.SHORT TERM...(Today through Friday night)
Issued at 245 AM CDT Wed Jul 10 2019

Heat indices yesterday ranged into the triple digits, with highs
in the lower 90s and dew points in the lower to mid 70s. For
today, with temperatures in the lower to mid 90s, and dew points
more consistently in the mid 70s, we'll see almost area-wide heat
indices reach Advisory thresholds around 105. The exception will
be our far eastern counties, where another afternoon of lower
90s/lower-mid 70s will translate to heat indices more like
yesterdays, i.e. just below Advisory criteria but perhaps still
reaching into the triple digits/worthy of mention as a hazard.

The only relief from the heat will come from thunderstorms, as a
cold front approaches from the northwest. Diurnal heating will
provide the best chance time period from late this afternoon into
early this evening, and that is when the front nears/enters our
northwest counties. This combo of best heat/moisture supply during
these hours of max parcel buoyancy with frontal assisted lift
yields the best chance of strong to potentially severe (marginal
risk) storms...damaging winds being the primary anticipated hazard.

As the front slowly makes its passage across the FA tonight into
Thursday, we'll see storms chances linger in the east, as the
punch thru of the upper trof eventually propels the front on thru
the entirety of the FA and brings drier air in from the northwest.
This will effectively cut off pops from northwest to southeast
by tmrw night, with more comfortable dew points in the mid 60s
working across the FA by Friday. That brings a pleasant end to the
stifling heat, and storm chances, for the close of the work week.

.LONG TERM...(Saturday through Tuesday)
Issued at 245 AM CDT Wed Jul 10 2019

Models are in fair agreement for the extended with some slight
divergence in solutions next week.

High pressure will be in place at the surface by this weekend. This
will keep temperature near 90 degrees this weekend. Dewpoints
still largely in the 60s will keep heat index values at or below
the century mark this weekend.

There is a low developing near the FL panhandle and the models
are indicating this will drift southwest over the Gulf and develop
into a tropical depression. They differ slightly with trajectory
and timing but they still bring it up the Mississippi Valley or
just west of it and influence the weather over the lower Ohio
Valley early next week. The ECMWF brings it straight up the
Mississippi Valley and brings rain to the area as early as Monday.
The GFS has the path slightly farther west of the Mississippi
Valley but still brings in rain by Monday. The Canadian is much
slower and weaker with this scenario but has a similar path. Right
now the blend is still keeping temperatures in the 90s for next
week but with cloud cover and rain we might see some changes with
temperatures next week in future runs. We will have to monitor
this closely as it is so far out things usually change as we near
the possible event.

&&

.AVIATION...
Issued at 245 AM CDT Wed Jul 10 2019

Patchy pre dawn fog may offer temporary restrictions at select
terminals, otherwise, generally VFR conditions are forecast.
Diurnal cu in the lower VFR range are anticipated again, below
scattered to at times broken mid or high clouds. Thunderstorm
chances with attendant restrictions will increase some as a cold
front approaches from the northwest today, and starts to make
passage tonight, but such chances are low enough to be precluded
from the terminals at this writing.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
     for ILZ075>078-080>094.

MO...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
     for MOZ076-086-087-100-107>112-114.

IN...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
     for INZ081-085-086.

KY...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
     for KYZ001>010-014.

&&
Hazardous weather outlook, Jul 10, 3:26 AM CST, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
426 AM CDT Wed Jul 10 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
426 AM CDT Wed Jul 10 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms today and tonight, with the
best chance of storms, including strong storms, occurring during
the peak heating hours of the late afternoon and early evening.
Damaging winds are the primary storm hazard should a strong or
severe storm occur. Otherwise, locally heavy rain and lightning
are the primary anticipated storm hazards.

A heat advisory is in effect for much of the area today. Refer to
the advisory for details.

The latest river flood warnings and statements reference details
on continued river flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Lingering thunderstorm chances Thursday include heavy rain and
lightning as the primary storm hazards.

Minimal storm chances return again Monday and Tuesday, mainly
during the heating hours of the afternoon. Locally heavy rain will
be the primary storm hazard Monday and Tuesday.

Continue to reference river flood warnings and statements for
detailed river flood information.

.SPOTTER INFORMATION STATEMENT...

Spotters should maintain alert status in case their activation is
requested later today.

In the hours before

Special weather statement, Jul 10, 9:11 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1011 AM CDT Wed Jul 10 2019

INZ082-087-088-KYZ011>013-015>022-110000-
PIKE-WARRICK-SPENCER-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-
CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-
INCLUDING THE CITIES OF PETERSBURG, BOONVILLE, ROCKPORT,
EDDYVILLE, CADIZ, PRINCETON, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, AND ELKTON
1011 AM CDT Wed Jul 10 2019

...Hot and very humid conditions for the rest of today...

Afternoon peak heat index values will be well into the 100 to 105
degree range, through about 7 PM, as highs reach into the lower
to mid 90s with high humidity. Isolated thunderstorms may provide
temporary relief for some.

08

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 heat. Local standard time, as filed.

Heat, Alexander

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Alexander forecast zone
Reported by
AWOS
Coordinates
37.192, -89.338 (the zone’s center; the record gives no point)

Heat, Edwards

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Edwards forecast zone
Reported by
AWOS
Coordinates
38.417, -88.053 (the zone’s center; the record gives no point)

Heat, Franklin

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Franklin forecast zone
Reported by
AWOS
Coordinates
37.992, -88.924 (the zone’s center; the record gives no point)

Heat, Gallatin

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Gallatin forecast zone
Reported by
AWOS
Coordinates
37.763, -88.230 (the zone’s center; the record gives no point)

Heat, Hamilton

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Hamilton forecast zone
Reported by
AWOS
Coordinates
38.082, -88.539 (the zone’s center; the record gives no point)

Heat, Hardin

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Hardin forecast zone
Reported by
AWOS
Coordinates
37.518, -88.267 (the zone’s center; the record gives no point)

Heat, Jackson

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Jackson forecast zone
Reported by
AWOS
Coordinates
37.785, -89.382 (the zone’s center; the record gives no point)

Heat, Jefferson

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Jefferson forecast zone
Reported by
AWOS
Coordinates
38.301, -88.924 (the zone’s center; the record gives no point)

Heat, Johnson

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Johnson forecast zone
Reported by
AWOS
Coordinates
37.460, -88.881 (the zone’s center; the record gives no point)

Heat, Massac

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Massac forecast zone
Reported by
AWOS
Coordinates
37.219, -88.708 (the zone’s center; the record gives no point)

Heat, Perry

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Perry forecast zone
Reported by
AWOS
Coordinates
38.084, -89.367 (the zone’s center; the record gives no point)

Heat, Pope

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Pope forecast zone
Reported by
AWOS
Coordinates
37.413, -88.562 (the zone’s center; the record gives no point)

Heat, Pulaski

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Pulaski forecast zone
Reported by
AWOS
Coordinates
37.223, -89.127 (the zone’s center; the record gives no point)

Heat, Saline

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Saline forecast zone
Reported by
AWOS
Coordinates
37.753, -88.541 (the zone’s center; the record gives no point)

Heat, Union

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Union forecast zone
Reported by
AWOS
Coordinates
37.471, -89.255 (the zone’s center; the record gives no point)

Heat, Wabash

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Wabash forecast zone
Reported by
AWOS
Coordinates
38.446, -87.844 (the zone’s center; the record gives no point)

Heat, Wayne

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Wayne forecast zone
Reported by
AWOS
Coordinates
38.430, -88.426 (the zone’s center; the record gives no point)

Heat, White

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
White forecast zone
Reported by
AWOS
Coordinates
38.088, -88.180 (the zone’s center; the record gives no point)

Heat, Williamson

When
July 10, 11:00 AM CST to 3:00 PM CST
Where
Williamson forecast zone
Reported by
AWOS
Coordinates
37.730, -88.930 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 833299, 833300, 833301, 833302, 833303, 833304, 833305, 833306, 833307, 833308, 833309, 833310, 833311, 833312, 833313, 833314, 833315, 833316, 833317.